Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Fort Worth, TX

December 31, 200730 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Dec 31, 2007, 3:48 AM CST for 30 counties in Texas. It took effect at Dec 31, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2007, 3:48 AM CST (09:48 UTC)
In effect from
Dec 31, 2007, 12:00 PM CST
Expired
Dec 31, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX
All 30 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3397 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 310948
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CST MON DEC 31 2007

...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR THE WESTERN TWO-
THIRDS OF NORTH TEXAS...

.A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY...
USHERING IN VERY DRY AIR AND STRONG AND GUSTY NORTHWEST WINDS.
MINIMUM RELATIVE HUMIDITY VALUES ACROSS THE WARNED AREA ARE
EXPECTED TO BE LESS THAN 20% THIS AFTERNOON...WITH SUSTAINED
WIND SPEEDS BETWEEN 15 AND 25 MPH AND GUSTS TO 30 MPH EXPECTED.
THESE TWO FACTORS WILL COMBINE TO CREATE A HIGH FIRE DANGER.


TXZ095-105>107-121-146-311100-
/O.CAN.KFWD.FW.A.0002.071231T1800Z-080101T0000Z/
LAMAR-HUNT-DELTA-HOPKINS-KAUFMAN-NAVARRO-
348 AM CST MON DEC 31 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE FIRE WEATHER WATCH HAS BEEN CANCELED FOR EASTERN PORTIONS OF
NORTH TEXAS...WHERE RELATIVE HUMIDITY VALUES ARE EXPECTED TO
REMAIN ABOVE 25%...AND SUSTAINED WINDS WILL AVERAGE LESS THAN 20
MPH. 

$$

TXZ091>094-100>104-115>120-129>134-141>145-156>159-311800-
/O.UPG.KFWD.FW.A.0002.071231T1800Z-080101T0000Z/
/O.NEW.KFWD.FW.W.0006.071231T1800Z-080101T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-
HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-BELL-MCLENNAN-
348 AM CST MON DEC 31 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY...USHERING
IN VERY DRY AIR AND STRONG NORTHWEST WINDS ACROSS THE WESTERN TWO-
THIRDS OF NORTH TEXAS. THIS WILL SIGNIFICANTLY INCREASE THE
POTENTIAL OF WILDFIRES DURING THE AFTERNOON HOURS.

EXTREME CARE IS URGED DURING ANY OUTDOOR ACTIVITY ON NEW YEARS
EVE THAT COULD ALLOW A GRASS FIRE TO START. OUTDOOR BURN BANS AND
AERIAL FIREWORKS RESTRICTIONS ARE IN EFFECT IN MANY COUNTIES.
REPORT WILDFIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE QUICKLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$

13
2 follow-up statements
000 
WWUS84 KFWD 311745
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 AM CST MON DEC 31 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE WESTERN TWO
THIRDS OF NORTH TEXAS...

.GUSTY NORTHWEST WINDS WILL CONTINUE USHERING IN VERY DRY AIR.
MINIMUM RELATIVE HUMIDITY VALUES ACROSS THE WARNED AREA ARE
EXPECTED TO BE LESS THAN 20 PERCENT THIS AFTERNOON. SUSTAINED
WIND SPEEDS WILL BE BETWEEN 15 AND 25 MPH...WITH GUSTS TO 30 MPH.
THESE TWO FACTORS WILL COMBINE TO CREATE A HIGH FIRE DANGER.

TXZ091>094-100>104-115>120-129>134-141>145-156>159-010000-
/O.CON.KFWD.FW.W.0006.071231T1800Z-080101T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-
HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-BELL-MCLENNAN-
1145 AM CST MON DEC 31 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A STRONG COLD FRONT HAS MOVED THROUGH NORTH TEXAS...USHERING IN
VERY DRY AIR AND GUSTY NORTHWESTERLY WINDS. THIS WILL
SIGNIFICANTLY INCREASE THE POTENTIAL FOR WILDFIRES DURING THE
AFTERNOON HOURS.

EXTREME CARE IS URGED DURING ANY OUTDOOR ACTIVITY ON NEW YEARS
EVE THAT COULD ALLOW A GRASS FIRE TO START. OUTDOOR BURN BANS AND
AERIAL FIREWORKS RESTRICTIONS ARE IN EFFECT IN MANY COUNTIES.
REPORT WILDFIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE QUICKLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.

$$

25
613 
WWUS84 KFWD 312356
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
556 PM CST MON DEC 31 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST...

.SURFACE WINDS ARE DIMINISHING ACROSS NORTH TEXAS WITH SPEEDS OF 8
TO 13 MPH EXPECTED AFTER DARK AND OVERNIGHT.

TXZ091>094-100>104-115>120-129>134-141>145-156>159-010100-
/O.EXP.KFWD.FW.W.0006.000000T0000Z-080101T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-
HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-BELL-MCLENNAN-
556 PM CST MON DEC 31 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

SURFACE WINDS ARE DIMINISHING ACROSS NORTH TEXAS FOR THE
NIGHT...BUT ARE EXPECTED TO REMAIN IN THE 8 TO 13 MPH RANGE
OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Dec 30, 10:37 PM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Dec 30, 10:37 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 PM CST SUN DEC 30 2007

.AVIATION...
A COLD FRONT THAT EXTENDED FROM SOUTH CENTRAL NEBRASKA INTO
SOUTHEASTERN COLORADO AS OF 04Z...WILL MOVE SOUTHEAST INTO NORTH
TEXAS BEFORE DAYBREAK. THIS FRONT WILL SWEEP THROUGH THE METROPLEX
TAF SITES 14-16Z AND THROUGH WACO 17-19Z. NO PRECIPITATION AND
LITTLE IN THE WAY OF SIGNIFICANT CLOUD COVER IS EXPECTED WITH THIS
FRONT BUT WINDS WILL BE THE BIGGER STORY. LIGHT SOUTH TO SOUTHWEST
WINDS OVERNIGHT WILL INCREASE TO AROUND 10 KNOTS AROUND DAYBREAK...AND
WILL SHIFT TO THE NORTHWEST AT AROUND 15 KNOTS WITH FRONTAL PASSAGE.
WINDS WILL THEN PICKUP TO 15-20 KNOTS WITH GUSTS OVER 25 KNOTS FOR
MOST OF THE AFTERNOON. EXPECT WINDS TO DECREASE AFTER SUNSET
MONDAY. #58

&&

.PREV DISCUSSION... /ISSUED 910 PM CST SUN DEC 30 2007/

UPDATE...
910 PM CST.
FAIRLY GOOD NIGHT FOR STAR GAZING AS THE FWD SOUNDING IS BONE DRY.

HAVE UPPED AFTERNOON WINDS AND GUSTS BEHIND THE MONDAYS STRONG COLD
FRONT. THE FRONT IS LOCATED IN SOUTHEAST COLORADO AT 03Z...AND IS
EXPECTED TO MOVE INTO NORTH TEXAS SHORTLY AFTER 6 AM AND OUT OF THE
SOUTHEAST COUNTIES AROUND MIDDAY. MODEL DATA CONTINUES TO INDICATE
SURFACE WINDS IN THE 15-25 MPH RANGE WITH GUSTS TO 30 MPH AND
HUMIDITY FALLING BELOW 30 PERCENT OVER THE NORTHWEST 1/2.  THESE
CONDITIONS ARE JUST BELOW RED FLAG WARNING CRITERIA...THEREFORE A
GRASS FIRE DANGER STATEMENT WILL LIKELY REPLACED THE CURRENT FIRE
WEATHER WATCH IN THE EARLY MORNING PACKAGE.  OTHERWISE...QUITE COLD
TUESDAY THROUGH THURSDAY...THEN WARMER.  NO SIGNIFICANT...WIDESPREAD
RAINFALL IS EXPECTED UNTIL NEXT WEEK.

NEW ZONES AND GRIDS COMING OUT SHORTLY.  75

PREV AVIATION...
540 PM CST.
VFR CONDITIONS ARE EXPECTED THROUGH 00Z TUESDAY. WINDS WILL BECOME
LIGHT AND VARIABLE THIS EVENING...AND LIGHT SOUTHERLY OVERNIGHT
AHEAD OF THE NEXT COLD FRONT. THIS FRONT WILL SWEEP THROUGH THE
METROPLEX TAF SITES 14-16Z...AND THROUGH WACO THROUGH 17-19Z.
WINDS WILL SHIFT TO THE NORTHWEST AT AROUND 15 KNOTS WITH FRONTAL
PASSAGE...AND WE WILL SEE GUSTS TO 25 KNOTS DURING THE AFTERNOON.
#58

PREV DISCUSSION...
351 PM CST.
DRY WEST TO NORTHWEST FLOW WILL REMAIN OVER NORTH TEXAS THROUGH MID
WEEK AS AN UPPER RIDGE BUILDS IN THE WEST. THE RIDGE AXIS WILL SHIFT
TO THE EAST BY THURSDAY AND THE FLOW WILL BECOME ZONAL OVER THE
SOUTHERN HALF OF THE COUNTRY BY THE WEEKEND. A SHORT WAVE EMBEDDED
IN WESTERLY FLOW ALOFT BY BRING A FEW SHOWERS AND STORMS TO THE
EASTERN HALF OF THE REGION SATURDAY BUT WILL LEAVE ONLY 20 POPS
MENTIONED FOR NOW.

AFTER A MOSTLY CLEAR AND CALM NIGHT...A COLD FRONT WILL MOVE
ACROSS NORTH TEXAS MONDAY AND BRING DRIER AND COOLER AIR ALONG
WITH STRONG AND GUSTY NORTHWEST WINDS. WILL ISSUE A FIRE WEATHER
WATCH FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FROM MIDDAY
MONDAY THROUGH 00Z. WIND SPEEDS SHOULD DECREASE SHORTLY AFTER
SUNSET.

MOS GUIDANCE STILL APPEARS A BIT TOO WARM ON TUESDAY AND WEDNESDAY
SO WILL UNDERCUT A CATEGORY OR TOO. THE SURFACE HIGH PRESSURE
CENTER WILL SLIDE TO THE EAST THURSDAY AND ALLOW SOUTHERLY WINDS
AND WARMER TEMPERATURES TO RETURN TO NORTH TEXAS BY THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  37  61  30  48  26 /   0   0   0   0   0
WACO, TX              37  61  31  49  22 /   0   0   0   0   0
PARIS, TX             34  57  28  45  22 /   0   0   0   0   0
DENTON, TX            33  60  26  48  22 /   0   0   0   0   0
MCKINNEY, TX          32  60  27  46  23 /   0   0   0   0   0
DALLAS, TX            40  58  32  48  28 /   0   0   0   0   0
TERRELL, TX           37  59  32  46  25 /   0   0   0   0   0
CORSICANA, TX         38  62  32  47  25 /   0   0   0   0   0
TEMPLE, TX            38  63  32  51  23 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
TXZ091>095-100>107-115>121-129>134-141>146-156>159.

&&

75/75/58
Hazardous weather outlook, Dec 30, 10:15 PM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CST SUN DEC 30 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1015 PM CST SUN DEC 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR THE NORTHWEST
2/3 OF NORTH TEXAS DUE TO VERY DRY AND WINDY CONDITIONS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND SOUTHEAST OF
A BONHAM TO KILLEEN LINE SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.